Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


On starshaped rearrangement and applications

Author: Bernhard Kawohl
Journal: Trans. Amer. Math. Soc. 296 (1986), 377-386
MSC: Primary 35R35; Secondary 26D20
MathSciNet review: 837818
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A radial symmetrization technique is investigated and new properties are proven. The method transforms functions $ u$ into new functions $ {u^\ast}$ with starshaped level sets and is therefore called starshaped rearrangement. This rearrangement is in general not equimeasurable, a circumstance with some surprising consequences. The method is then applied to certain variational and free boundary problems and yields new results on the geometrical properties of solutions to these problems. In particular, the Lipschitz continuity of free boundaries can now be easily obtained in a new fashion.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 35R35, 26D20

Retrieve articles in all journals with MSC: 35R35, 26D20

Additional Information

PII: S 0002-9947(1986)0837818-4
Article copyright: © Copyright 1986 American Mathematical Society